MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT25018UX
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The delivery system was received for evaluation.Kinks were evident along the hypotube.The balloon returned deflated with blood and residue present inside the balloon.Deformation was evident to the distal tip.No stretching was evident to the proximal balloon bond.The device failed negative prep.Upon pressurisation of the device, liquid was seen exiting the distal tip and guidewire entry port suggesting a leak site on the inner shaft.The inner was removed.Upon visual inspection, a tear site was visible on the inner shaft approx.4cm proximal to the inner shaft marker.The inner shaft material was uneven and protruding outwards at the tear site.Damage was noted to the inner shaft 2.2cm proximal to the proximal balloon bond.
 
Event or Problem Description
A resolute integrity drug eluting stent was used to treat a mid rca lesion exhibiting severe tortuosity, severe calcification and 95% stenosis.No damage was noted to packaging nor were there any issues when removing the device from hoop/tray.The device was inspected and prepped with no issues noted.The lesion was pre-dilated.A non mdt guide wire was cut down from a 300cm to around 180cm wire using sterile snips.It was reported that the stent delivery system may have been damaged during the loading process.There was difficulty when loading other products on the wire.The device did not pass through a previously deployed stent and no resistance was encountered when advancing the device, no excessive force was used.It was reported that the balloon had deflation difficulties at the lesion site and the balloon burst during stent deployment at 14 atms, during the 1st inflation.No interventions were required.A 2.5x15 nc sprinter was used to ensure the vessel was dilated, and angiographically it looked good.The balloon and delivery system where removed and did not cause harm to the patient.When the system came out the balloon appeared partially inflated.The balloon and inflation device had blood and contrast mixed.Two more stents were implanted in the rca without problems.The resolute integrity stent remains implanted.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6672594
Report Number9612164-2017-00812
Device Sequence Number1972949
Product Code NIQ
UDI-Device Identifier00643169037373
UDI-Public00643169037373
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2018
Device Catalogue NumberRSINT25018UX
Device Lot Number0008228980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer05/30/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1